MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NGE-022115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - exempt.Device code: wire, break is not labeled.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the ngage nitinol stone extractor was used during a flexible urs in the kidney for stone extraction.Two concrements were able to be removed.After grabbing the third particle of stone, one of the wires of the basket ripped.The broken basket was removed without any problem and a second ngage was opened and the procedure completed.The patient was not harmed.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: investigation evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.One device returned to manufacturer for investigation.Returned packaging confirms lot number 8991688.The complaint device was returned with the handle in the closed position.The basket formation was partially opened.The male luer lock adapter (mlla) is tight.The collet knob is tight and secure.Polyethylene terephthalate tubing (pett) measures 3.7 cm in length.Functional testing determined the handle actuates to the open position, but it does not close completely.Visual examination noted the basket sheath has a scrape mark located approximately 35.2 cm from the distal tip of the basket sheath and measures 1 cm in length.The basket formation is smashed/flattened.The clear covering on the wires has pulled away from the wire.The basket wires have the appearance of being hooked and pulled on.A review of the device history record found there were no non-conformances that would have caused or contributed to the reported failure mode.A review of complaint history records revealed one additional complaint from lot 8991688.The additional complaint was for a different issue.The instructions for use (ifu) contains information related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Cook has concluded that the device was likely damaged during use.Damage to the coatings of the sheath and basket wires was found.The basket itself was also found to be smashed/flattened and had the appearance of being hooked on something and pulled on.Details of the procedure were not available, but the condition of the returned device indicates that excessive force was inadvertently applied to the device during use, causing the observed damage.The investigation conclusion is cause traced to user; unintended use error caused or contributed to event.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8173647
Report Number1820334-2018-03784
Device Sequence Number2179163
Product Code FFL
UDI-Device Identifier00827002482975
UDI-Public(01)00827002482975(17)210702(10)8991688
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2021
Device Catalogue NumberNGE-022115
Device Lot Number8991688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WOLF COBRA ENDOSCOPE